1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Health - Dimenhydrinate causing schizophrenia?

Discussion in 'Deliriant antihistamines' started by MrMunchies, Jun 17, 2010.

  1. MrMunchies

    MrMunchies Silver Member

    Reputation Points:
    20
    Joined:
    May 2, 2010
    Messages:
    153
    Well its been a while since I did dramamine for my second time, about a month, and is it possible, just maybe, that dimenhydrinate abuse can cause people to have schizophrenia?

    My anxiety and paranoia problem seemed to get 10 times worse than before...

    And last night, sitting on my bed, listening to music...I looked out into the dark hallway and started thinking that there was a person out there, plotting to come in and kill me any second, and he was watching me. Freaking out, I turned on the light, and shut my door. And then I hear whispers coming from my closet, saying chris, about 10 times or so , slow whispers. I then had a bad anxiety attack and ended up passing out somehow.

    What in the fuck is going on with me? Stuff like this has been happening ever since my second dramamine encounter. 1100 mg of dimenhydrinate.
     
  2. Lil Dragonfly

    Lil Dragonfly Silver Member

    Reputation Points:
    26
    Joined:
    Jun 15, 2010
    Messages:
    77
    Last time I checked people with schizophrenia have histamine levels that are too high. So antihistamines should decrease their symptoms, not worsen them.

    SWIM has schizophrenia and finds that antihistamines, her favorite drugs in the world, effectively get rid of her anxiety and paranoia.

    P.S. Everyone knows that schizophrenia is a genetic condition, but I'm going to give you the benefit of the doubt, and assume you meant "exascerbate" not "cause"...
     
  3. Phenoxide

    Phenoxide Super Moderator Staff Member

    Reputation Points:
    8,473
    Joined:
    Oct 11, 2009
    Messages:
    5,696
    Location:
    United States
    It may or may not precipitate schizophrenia, but abuse of strong psychoactives by a person with pre-existing anxiety and paranoia is like playing with a loaded gun. Sooner or later the combination of anxiety and intoxicants will align and trigger a psychotic episode, schizophrenic or otherwise. Definitely worth laying off the deleriants (and other drugs for that matter) until the anxiety is back under control.

    Whether the dimenhydrinate was responsible or not, the extreme paranoid behavior is understandably a genuine cause for concern. Being that scared of the dark and the voices are worrying signs, but it's important to remind SWIYself that these things are irrational. The unknown plays straight to our most primal of fears, but there is nothing lurking in the darkness. Nobody is out to get you. The voices are a product of SWIY's imagination, riffing on the idea that there's something malicious presence.

    Has SWIY tried talking about this with a close friend or family member? Talking through your worries face to face in the cold light of day may help to alleviate the anxiety. If things get worse SWIY might want to consider visiting a psychotherapist. Anxiety attacks so severe that it's causing blackouts might put SWIY at physical risk, as SWIY won't be aware of their actions once the attack peaks.

    Don't pile more worries on top by trying to self-diagnose, as that'll just add to the anxiety. Try to stay cool and collected, and talk things through. Hope things improve and SWIY feels better in the coming weeks.
     
  4. stormchasar

    stormchasar Newbie

    Reputation Points:
    0
    Joined:
    Apr 14, 2010
    Messages:
    52
    Don't think it's related to schizophrenia. But I've had some anxiety issues that started around the first time I used dimenhydrinate, I think. On a couple occasions I've suddenly become irrationally convinced that I was high on dimenhydrinate despite not having taken any, and worried that I was going to start hallucinating.
    Don't know if there's any correlation between the anxiety and dimenhydrinate though. It followed a lot of other stuff in my life going on, and dimenhydrinate itself doesn't make me particularly anxious.
     
  5. Johnnynapples

    Johnnynapples

    Reputation Points:
    15
    Joined:
    Jun 15, 2010
    Messages:
    206
    When swiy takes diphenhydramine " benadryl " paranoia becomes overwhelming.
    After the substance wears off paranoia is mild and decreases and stops around 2 or 3 days.

    With Dramamine " dimenhydrinate " swiy never had any effects like paranoia.

    Swiy has read somewhere " he can't find the exact website " that long term abusers of said substance COULD be at risk for dementia.
     
  6. JohnnyKnox

    JohnnyKnox

    Age:
    24
    Reputation Points:
    5
    Joined:
    Nov 25, 2011
    Messages:
    62

    Jessy the turtle says
    " during trips it is not uncommon to hear voices " auditory " halluciantions.
    on the contrary the auditory hallucinations are said to be more relevant in a diphenhydrinate/diphenhydramine trip. Also paranoia can be huge in heavy doses of this substance. Keep in mind Diphenhydramine and Diphenhydrinate are pretty close and mimic side effects.

    After the trip has gone away and you catch some sleep the voices, hallucinations and or delusions will typically go away. If not, and you say you are having auditory hallucinations then something isn't right.
    Paranoia.. now that is a problem.. terrible..

    I have read somewhere that Heavy Abuse of these substances " can " causes dementia in the long run. I wish i had the article stating the information of which I am giving. "

    Well rounded answer and thanks jesse the turtle for giving us your input